Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 1, NWS Las Vegas, NV

January 4, 2008Inyo County, California; 4 counties in Nevada

NWS Las Vegas, NV issued this wind advisory at Jan 4, 2008, 3:08 AM PST for Inyo County, California; 4 counties in Nevada. It took effect at Jan 4, 2008, 11:00 AM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2008, 3:08 AM PST (11:08 UTC)
In effect from
Jan 4, 2008, 11:00 AM PST
Expired
Jan 5, 2008, 4:00 AM PST
In force
17 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 211 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 11.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2008-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2008-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3064 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 041108
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
308 AM PST FRI JAN 4 2008

.A VERY STRONG PACIFIC STORM MOVING INTO THE AREA ON FRIDAY WILL
BRING GUSTY SOUTH TO SOUTHWEST WINDS LATE THIS MORNING THROUGH
THIS EVENING.

CAZ523>525-041215-
/O.CAN.KVEF.HW.A.0001.080104T1900Z-080105T0900Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
308 AM PST FRI JAN 4 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH
WIND WATCH FOR MUCH OF SAN BERNARDINO COUNTY.

ALTHOUGH SOUTHWEST WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE BY
THIS AFTERNOON...WIDESPREAD HIGH WINDS ARE NO LONGER EXPECTED.
THUS...THE HIGH WIND WATCH HAS BEEN CANCELLED. DRIVERS SHOULD
REMAIN ALERT FOR LOCALLY STRONG WINDS...ESPECIALLY NEAR MOUNTAIN
GAPS.

$$

CAZ520-522-041900-
/O.UPG.KVEF.HW.A.0001.080104T1900Z-080105T0900Z/
/O.NEW.KVEF.WI.Y.0001.080104T1900Z-080105T0300Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA
308 AM PST FRI JAN 4 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR DEATH VALLEY NATIONAL PARK AND THE OWENS
VALLEY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST
THIS EVENING. THIS REPLACES THE HIGH WIND WATCH WHICH HAD BEEN IN
EFFECT.

STRONG AND GUSTY SOUTHWEST WINDS AHEAD OF A PACIFIC STORM WILL
DEVELOP LATE THIS MORNING AND CONTINUE THROUGH THE EVENING. WIND
SPEEDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL BE LIKELY.

PEOPLE TRAVELING THROUGH THE AREA...ESPECIALLY ALONG HIGHWAYS
15 AND 58 ACROSS SAN BERNARDINO COUNTY AND HIGHWAY 395 ACROSS SAN
BERNARDINO AND INYO COUNTIES TODAY ARE URGED TO USE CAUTION AS
THESE GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY IN HIGH
PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING AND DRIFTING SAND
AND DUST MAY BE ENCOUNTERED WHICH CAN RAPIDLY LOWER VISIBILITIES
TO NEAR ZERO.

$$

NVZ014-015-017-041900-
/O.NEW.KVEF.WI.Y.0001.080104T1900Z-080105T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
308 AM PST FRI JAN 4 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR ESMERALDA...NYE...LINCOLN AND WESTERN CLARK
COUNTIES...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST
THIS EVENING.

STRONG SOUTH TO SOUTHWEST WINDS WILL SPREAD ACROSS THE AREA TODAY
AS A PACIFIC STORM SYSTEM APPROACHES. GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED...ESPECIALLY OVER HIGHER TERRAIN AND THROUGH NORTH SOUTH
ORIENTED VALLEYS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN
ADDITION...AREAS OF BLOWING AND DRIFTING SAND AND DUST MAY BE
ENCOUNTERED WHICH CAN RAPIDLY LOWER VISIBILITIES TO NEAR ZERO.
USE EXTRA CAUTION.

$$

MORGAN
5 follow-up statements
000 
WWUS75 KVEF 041745
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
945 AM PST FRI JAN 4 2008

.A VERY STRONG PACIFIC STORM MOVING INTO THE AREA TODAY WILL
BRING GUSTY SOUTH TO SOUTHWEST WINDS LATE THIS MORNING THROUGH
THIS EVENING.

CAZ520-522-NVZ014-015-017-050100-
/O.CON.KVEF.WI.Y.0001.080104T1900Z-080105T0300Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...
HIKO...ALAMO...RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY
945 AM PST FRI JAN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE OWENS VALLEY...DEATH VALLEY NATIONAL PARK...ESMERALDA
COUNTY...CENTRAL-WESTERN-SOUTHERN NYE COUNTIES...WESTERN CLARK
COUNTY AND LINCOLN COUNTY.

STRONG AND GUSTY SOUTHWEST WINDS AHEAD OF A PACIFIC STORM WILL
DEVELOP LATE THIS MORNING AND CONTINUE THROUGH THE EVENING. WIND
SPEEDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL BE LIKELY.

PEOPLE TRAVELING THROUGH THE AREA...ESPECIALLY ALONG HIGHWAYS
15 AND 58 ACROSS SAN BERNARDINO COUNTY AND HIGHWAY 395 ACROSS SAN
BERNARDINO AND INYO COUNTIES TODAY ARE URGED TO USE CAUTION AS
THESE GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY IN HIGH
PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING AND DRIFTING
SAND AND DUST MAY BE ENCOUNTERED WHICH CAN RAPIDLY LOWER
VISIBILITIES TO NEAR ZERO.

$$
000 
WWUS75 KVEF 042312
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
312 PM PST FRI JAN 4 2008

.A VERY STRONG PACIFIC STORM MOVING INTO THE AREA THIS EVENING AND
OVERNIGHT WILL CONTINUE TO CREATE STRONG AND GUSTY SOUTH TO
SOUTHWEST WINDS THROUGH THIS EVENING.

NVZ015-050015-
/O.CAN.KVEF.WI.Y.0001.000000T0000Z-080105T0300Z/
LINCOLN COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
312 PM PST FRI JAN 4 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE WIND
ADVISORY. 

AS THE STORM MOVES INTO THE AREA OVERNIGHT...GUSTY WINDS WILL
LIKELY BE SEEN...BUT WIDESPREAD GUSTS TO OVER 40 MPH ARE NOT
EXPECTED THROUGH THIS EVENING.

$$

CAZ520-522-NVZ014-017-050300-
/O.CON.KVEF.WI.Y.0001.000000T0000Z-080105T0300Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
312 PM PST FRI JAN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE OWENS VALLEY...DEATH VALLEY NATIONAL PARK...ESMERALDA
COUNTY... AND WESTERN-CENTRAL-SOUTHERN NYE COUNTY.

STRONG AND GUSTY SOUTHWEST WINDS AHEAD OF A PACIFIC STORM WILL
CONTINUE THROUGH EARLY THIS EVENING. SOUTHWEST WINDS BETWEEN 20
AND 30 MPH WITH GUSTS TO OVER 50 MPH HAVE BEEN REPORTED DURING THE
AFTERNOON...ESPECIALLY OVER THE OWENS VALLEY. THIS WINDS ARE
EXPECTED TO CONTINUE THROUGH 7 PM PST BEFORE DECREASING OVERNIGHT.
HOWEVER LOCALLY GUSTY WINDS ARE EXPECTED TO CONTINUE OVERNIGHT.

PEOPLE TRAVELING THROUGH THE AREA...ESPECIALLY ALONG HIGHWAYS
15 AND 58 ACROSS SAN BERNARDINO COUNTY AND HIGHWAY 395 ACROSS SAN
BERNARDINO AND INYO COUNTIES THIS EVENING ARE URGED TO USE
CAUTION AS THESE GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY
IN HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING AND
DRIFTING SAND AND DUST MAY BE ENCOUNTERED WHICH CAN RAPIDLY LOWER
VISIBILITIES TO NEAR ZERO.

$$
000 
WWUS75 KVEF 050255
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
655 PM PST FRI JAN 4 2008

.A VERY STRONG PACIFIC STORM MOVING INTO THE AREA THIS EVENING
AND OVERNIGHT WILL CONTINUE TO CREATE STRONG AND GUSTY SOUTH TO
SOUTHWEST WINDS THROUGH THIS EVENING.

CAZ520-522-NVZ014-017-050800-
/O.EXT.KVEF.WI.Y.0001.000000T0000Z-080105T0800Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
655 PM PST FRI JAN 4 2008

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR
INYO COUNTY...ESMERALDA AND SOUTHERN AND CENTRAL NYE COUNTIES.

SOUTHERLY WINDS CONTINUED TO BLOW BETWEEN 25 AND 35 MPH WITH GUSTS
BETWEEN 40 AND 50 MPH ACROSS THE ADVISORY AREA AS OF 7 PM THIS
EVENING. SOME LOCATIONS IN THE OWENS VALLEY WERE STILL GUSTING
OVER 50 MPH. THESE STRONG WINDS WILL ONLY VERY GRADUALLY DECREASE
THROUGH THE REMAINDER OF THE EVENING AND ARE EXPECTED TO DROP
BELOW ADVISORY LEVEL AROUND MIDNIGHT TONIGHT.

PEOPLE TRAVELING THROUGH THE AREA...ESPECIALLY ALONG HIGHWAYS
15 AND 58 ACROSS SAN BERNARDINO COUNTY AND HIGHWAY 395 ACROSS SAN
BERNARDINO AND INYO COUNTIES THIS EVENING ARE URGED TO USE
CAUTION AS THESE GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...
ESPECIALLY IN HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF
BLOWING AND DRIFTING SAND AND DUST MAY BE ENCOUNTERED WHICH CAN
RAPIDLY LOWER VISIBILITIES TO NEAR ZERO.

$$
000 
WWUS75 KVEF 050751
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1151 PM PST FRI JAN 4 2008

.A VERY STRONG PACIFIC STORM MOVING INTO THE AREA THIS EVENING
AND OVERNIGHT WILL CONTINUE TO CREATE STRONG AND GUSTY SOUTH TO
SOUTHWEST WINDS THROUGH THIS EVENING.

CAZ520-522-NVZ014-017-051200-
/O.EXT.KVEF.WI.Y.0001.000000T0000Z-080105T1200Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
1151 PM PST FRI JAN 4 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST SATURDAY. 

MANY LOCATIONS WITHIN THE ADVISORY AREA CONTINUED TO REPORT WIND
GUSTS OVER 40 MPH AS OF 1130 PM PST. THEREFORE THE WIND ADVISORY
HAS BEEN EXTENDED UNTIL 4 AM BY WHICH TIME WINDS SHOULD HAVE
DROPPED BELOW ADVISORY CRITERIA. UNTIL THEN EXPECT SOUTHERLY WINDS
GUSTING BETWEEN 40 AND 45 MPH. 

PEOPLE TRAVELING THROUGH THE AREA...ESPECIALLY ALONG HIGHWAY 395
IN INYO COUNTY AND HIGHWAY 95 IN NYE COUNTY ARE URGED TO USE
CAUTION AS THESE GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...
ESPECIALLY IN HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF
BLOWING AND DRIFTING SAND AND DUST MAY BE ENCOUNTERED WHICH CAN
RAPIDLY LOWER VISIBILITIES TO NEAR ZERO.

$$
000 
WWUS75 KVEF 051215
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
415 AM PST SAT JAN 5 2008

CAZ520-522-NVZ014-017-051315-
/O.EXP.KVEF.WI.Y.0001.000000T0000Z-080105T1200Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
415 AM PST SAT JAN 5 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR INYO COUNTY CALIFORNIA
AND SOUTH CENTRAL NEVADA. 

GUSTY SOUTH TO SOUTHWEST WINDS OVERNIGHT HAD GENERALLY DECREASED
TO LESS THAN 40 MPH ACROSS THE ADVISORY AREA EARLY THIS MORNING.
BREEZY TO WINDY CONDITIONS WILL CONTINUE TODAY WITH SPEEDS BETWEEN
25 AND 35 MPH BUT WIDESPREAD WINDS ARE NO LONGER EXPECTED TO
EXCEED ADVISORY THRESHOLDS. LOCAL AREAS IN CENTRAL NYE COUNTY WERE
STILL GUSTING OVER 40 MPH AT 4 AM BUT WIND SPEEDS SHOULD DECREASE TO
LESS THAN 35 MPH AT MOST SITES BY 7 AM.

$$

JGA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 3, 8:55 PM PST, 6 hours 13 minutes earlier.

Area forecast discussion, Jan 3, 8:55 PM PST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
855 PM PST THU JAN 3 2008

.SYNOPSIS...A VERY STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE
SOUTHERN SIERRA TONIGHT AND EARLY FRIDAY AND THEN ACROSS THE
SOUTHERN GREAT BASIN AND MOJAVE DESERT FRIDAY AND OVER THE WEEKEND.
THIS SYSTEM WILL BRING SNOW...HEAVY AT TIMES TO THE MOUNTAIN AREAS
WITH A CHANCE OF RAIN TO THE VALLEYS. LOCALLY GUSTY WINDS WILL ALSO
BE SEEN AS THIS SYSTEM CROSSES THE AREA.
&&

.UPDATE...DEWPOINTS REMAIN PRETTY LOW THIS EVENING AND SATELLITE AND
RADAR LOOPS INCIDATE SOME CLEARING AND MINIMAL RADAR RETURNS. 00Z
MODELS NOT GENERATING ANY PRECIPITATION TONIGHT EXCEPT FOR MAINLY
THE SIERRA. UPDATED FORECAST TO REMOVE PRECIPITATION CHANCES FROM
MANY ZONES AND FOR A LITTLE LESS CLOUD COVER. LOOKING AHEAD...MAY
HAVE TO DELAY SPREAD OF PRECIPITATION CHANCES OVER THE EASTERN CWA
FRIDAY WITH THE NEXT FORECAST PACKAGE ISSUED EARLY FRIDAY MORNING.
STILL LOOKS GOOD FOR HEAVY SNOW DEVELOPING IN THE SIERRA FRIDAY
AFTERNOON AND IN THE SPRING MOUNTAINS FRIDAY NIGHT INTO SATURDAY.
&&

.PREV DISCUSSION...320 PM PST THU JAN 3...SHORT TERM...FIRST IN A
SERIES OF STORMS HAS PUSHED INTO NORTHERN/CENTRAL CALIFORNIA BUT
LITTLE FURTHER EASTWARD EXPANSION EXPECTED UNTIL SECOND SYSTEM
SHIFTS INTO THE AREA OVERNIGHT AND EARLY FRIDAY. THIS SYSTEM THEN TO
BRING A WIDE VARIETY OF WEATHER TO THE CWA. 12Z AND 18Z MODEL RUNS
HAVE SLOWED THIS SYSTEM DOWN ONCE AGAIN...BUT OVERALL GENERAL
WEATHER SCENARIO HAS NOT CHANGED FROM PREVIOUS THINKING. INITIAL
THRUST OF SYSTEM TO MOVE INTO THE SOUTHERN SIERRA BY EARLY FRIDAY
MORNING...SNOW HEAVY AT TIMES AND GUSTY WINDS...THEN LASTING THROUGH
MUCH OF FRIDAY NIGHT. SOUTH SURFACE GRADIENTS AHEAD OF THE SYSTEM TO
KICK WINDS UP OVER THE WESTERN PORTION OF THE CWA BY LATE FRIDAY
MORNING WITH HIGH WIND CRITERIA POTENTIALLY BEING MET FRIDAY
AFTERNOON/NIGHT RESULTING IN A HIGH WIND WATCH. AS THE SYSTEM SHIFTS
EAST FRIDAY NIGHT/SATURDAY ...SURFACE WINDS WILL CONTINUE AHEAD OF
IT...BUT APPEARS THAT ONLY ADVISORY LEVEL WINDS AND WILL HOLD OFF ON
ISSUING ADVISORY AT THIS POINT. ANOTHER WIND CONCERN HOWEVER IS
POTENTIAL FOR DOWNSLOPE WINDS TONIGHT/EARLY FRIDAY ACROSS THE
SOUTHERN SIERRA. CURRENT VSBL SAT PICS SHOWING ROTOR OVER THE OWENS
VALLEY SO NOT OUT OF QUESTION THAT ROTOR MAY SURFACE...THUS WILL
MONITOR CLOSELY THIS EVENING/ OVERNIGHT. RAIN/SNOW TO SPREAD OVER
THE CWA LATE FRIDAY/SATURDAY WITH SNOW LIKELY OVER THE MOUNTAINS.
WINTER STORM WATCH REMAINS IN EFFECT FOR THE CLARK COUNTY MOUNTAINS.
CONSIDERABLE DIFFERENCE IN LOCATION OF HEAVIEST PRECIPITATION ACROSS
EASTERN NEVADA BETWEEN NAM/GFS WITH NAM TRENDING TOWARDS MORE
CENTRAL NYE/LINCOLN COUNTIES FRIDAY NIGHT WITH GFS SOUTHERN LINCOLN
COUNTY SOUTH. FOR NOW HAVE TRENDED FORECAST TOWARDS GFS AND ONCE
AGAIN WILL MONITOR TO SEE HOW THINGS DEVELOP. BY SATURDAY
NIGHT...SYSTEM SHIFTING TO THE EAST OF THE CWA...FOR MORE SHOWERY
PRECIPITATION SATURDAY NIGHT.

.LONG TERM...GFS AND ECMWF IN BETTER AGREEMENT WITH THE TROUGH
PASSAGE ON SUNDAY AFTERNOON AND SUNDAY NIGHT. ONLY MINOR DIFFERENCE
FROM THE PREVIOUS FORECAST IS THAT THE POOL OF COLDER AIR ALONG WITH
BROAD UPPER FORCING IS LOCATED FURTHER NORTH OF THE NORTHERN CWA.
THIS AREA STANDS TO SEE THE BEST SHOT OF PRECIPITATION WITH LOWER
AMOUNTS FURTHER SOUTH. DRIER NORTHWEST FLOW MONDAY AND TUESDAY AS A
RIDGE DEVELOPS OVER THE EASTERN PACIFIC. MODELS DEPICT ANOTHER
TROUGH PUSHING INTO THE REGION WEDNESDAY AFTERNOON AND EVENING WITH
ANOTHER GOOD SHOT OF PRECIPITATION FOR THE SOUTHERN SIERRA AND THE
NORTHERN AREAS OF THE CWA...ALTHOUGH WILL GO AHEAD AND LEAVE AT
LEAST A SLIGHT CHANCE OF PRECIPITATION FOR SOUTHERN AREAS. NORTHWEST
FLOW AGAIN DEVELOPS THURSDAY AND FRIDAY WITH DRIER CONDITIONS
EXPECTED.
&&

.AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS AND A MIX OF MID
AND HIGH LEVEL CLOUDS WILL PERSIST THROUGH FRIDAY MORNING WITH NO
SIGNIFICANT WEATHER EXPECTED. A STRONG PACIFIC STORM SYSTEM WILL
MOVE INTO THE AREA LATE FRIDAY AND PERSIST THROUGH SUNDAY. EXPECT
IMPACTS IN ALL APPROACH CORRIDORS FROM PERIODS OF STRONG SOUTHERLY
WINDS...LOW CLOUD CEILINGS AND RAINFALL.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHERLY WINDS AROUND 10 KTS WILL CONTINUE THROUGH
TONIGHT ALONG WITH A MIX OF MID AND HIGH LEVEL CLOUDS. MOD TO SVR
TURBULENCE WILL BE EXPERIENCED IN THE LEE OF THE SIERRA AS A STRONG
PACIFIC STORM SYSTEM APPROACHES THE AREA. THE STORM WILL IMPACT ALL
AREAS OF THE CWA AT SOME POINT FROM FRIDAY THROUGH MONDAY WITH
STRONG SOUTHERLY WINDS...LOW CLOUD CEILINGS AND RAIN/SNOW.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY
     AFTERNOON FOR ZONES 18 AND 19.
AZ...NONE.
CA...BLIZZARD WARNING FROM 10 AM FRIDAY TO 10 AM SATURDAY FOR ZONES
     519 AND 521.
     HIGH WIND WATCH FROM LATE FRIDAY MORNING THROUGH FRIDAY NIGHT
     FOR ZONES 520...522...523>525
&&

HARRISON/JENSEN/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 3, 4:31 AM PST, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
431 AM PST THU JAN 3 2008

CAZ519-521-040800-
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
431 AM PST THU JAN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

CHANCES FOR SNOW AND RAIN WILL INCREASE TONIGHT...ALONG WITH
WINDS. A FEW INCHES OF SNOW MAY ACCUMULATE BY MORNING...AND WIND
GUSTS COULD REACH 60 MPH AT THE HIGHEST ELEVATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A BLIZZARD WARNING IS IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING. TWO TO FOUR FEET OF SNOW CAN BE EXPECTED ALONG
WITH WIND GUSTS UP TO 80 MPH...CREATING EXTREMELY DANGEROUS
CONDITIONS. AFTER A BRIEF LULL SATURDAY AFTERNOON AND
EVENING...SNOW WILL PICK UP ONCE AGAIN SATURDAY NIGHT AS ANOTHER
STORM SYSTEM MOVES THROUGH. THE WORST OF THE STORM WILL BE OVER ON
SUNDAY...BUT SNOW SHOWERS WILL LINGER THROUGH MONDAY BEFORE
FINALLY ENDING. SNOW TOTALS ARE EXPECTED TO BE SIMILAR TO THE
JANUARY 7-10 2005 STORM...WHICH DUMPED 54 INCHES IN ASPENDELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED FRIDAY THROUGH SUNDAY.
SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
TODAY...ESPECIALLY SNOW OR STRONG WINDS.

NVZ018-019-040800-
SHEEP RANGE-SPRING MOUNTAINS-
431 AM PST THU JAN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON. SNOW AND WIND ARE EXPECTED TO INCREASE ABOVE
7000 FEET AROUND MIDNIGHT FRIDAY NIGHT...WITH A FOOT OR MORE OF
SNOW POSSIBLE BY SATURDAY AFTERNOON. WIND GUSTS COULD ALSO REACH
50 MPH...RESULTING IN BLOWING AND DRIFTING SNOW AND REDUCED
VISIBILITIES. SNOW SHOWERS ARE EXPECTED TO LINGER THROUGH SUNDAY
AND MONDAY BEFORE FINALLY ENDING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED OVER THE WEEKEND.
SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
TODAY.

AZZ001>003-036-CAZ520-522>527-NVZ014>017-020>022-040800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
431 AM PST THU JAN 3 2008 /531 AM MST THU JAN 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG PACIFIC STORM SYSTEM WILL BRING GOOD CHANCES OF MOUNTAIN
SNOW AND VALLEY RAIN FRIDAY THROUGH SUNDAY...ALONG WITH AREAS OF
GUSTY WINDS. SNOW SHOWERS ARE EXPECTED TO LINGER THROUGH MONDAY
BEFORE FINALLY ENDING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE FRIDAY THROUGH SUNDAY.
SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
TODAY.

MORGAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 3:32 AM PSTWinter Storm WarningVEFInyo54 hr

Nearby

Wind Advisories in Nevada, 2008Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.